Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 24, 2008, 2:32 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 24, 2008, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 93 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 241932
FFWLCH
TXC199-245-242230-
/O.NEW.KLCH.FF.W.0008.080724T1932Z-080724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF SOUR LAKE...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF NOME...
* UNTIL 530 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FROM ONE TO FOUR INCHES OF RAIN HAS FALLEN ACROSS NORTHERN
JEFFERSON AND SOUTHERN HARDIN COUNTIES...GENERALLY NORTH OF FANNETT
TO NEDERLAND LINE. VERY HEAVY RAINS CONTINUE TO DEVELOP OVER CENTRAL
JEFFERSON COUNTY AND MOVE NORTH ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEVIL OAKS
ADDITIONAL RAINFALL AMOUNTS OF FROM 2 TO 4 INCHES ARE POSSIBLE IN
THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3026 9424 2994 9421 2990 9445 2994 9446
2997 9445 3011 9446 3011 9452 3012 9455
3017 9458
$$
JT/JB2 follow-up statements
000
WGUS74 KLCH 242207
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT THU JUL 24 2008
TXC199-245-242230-
/O.CON.KLCH.FF.W.0008.000000T0000Z-080724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-JEFFERSON TX-
507 PM CDT THU JUL 24 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN JEFFERSON AND SOUTH CENTRAL HARDIN COUNTIES...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT THE HEAVY RAINS HAVE ENDED ACROSS NORTHWEST JEFFERSON AND
SOUTHERN HARDIN COUNTIES. HOWEVER STREAM GAGES INDICATE THAT RUNOFF
FROM THIS AFTERNOONS RAINFALL IS NOT YET COMPLETE AND SOME
ADDITIONAL FLOODING MAY OCCUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUR LAKE...
NOME...CHINA AND BEVIL OAKS
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3026 9424 2994 9421 2990 9445 2994 9446
2997 9445 3011 9446 3011 9452 3012 9455
3017 9458
$$
BRAZZELL000
WGUS74 KLCH 242230
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 PM CDT THU JUL 24 2008
TXC199-245-242240-
/O.EXP.KLCH.FF.W.0008.000000T0000Z-080724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-JEFFERSON TX-
530 PM CDT THU JUL 24 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN JEFFERSON AND
SOUTH CENTRAL HARDIN COUNTIES...
LAT...LON 3026 9424 2994 9421 2990 9445 2994 9446
2997 9445 3011 9446 3011 9452 3012 9455
3017 9458
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:07 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 24, 10:07 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 AM CDT THU JUL 24 2008
.UPDATED DISCUSSION...
SCT SHRA/TSRA CONTINUES OVER ALL OF SE TX...AND SW/W LA ASSOCIATED
WITH THE OUTER RAINBANDS OF T.S. DOLLY OVER THE RIO GRAND VALLEY
NEAR LAREDO TX. MUCH MOISTURE STILL IN PLACE (KLCH 12Z SOUNDING
PWAT OF 2.27)...AS WELL AS INSTABILITY WITH AFTERNOON HIGHS
REACHING UPPER 80S TO NEAR 90 ACROSS THE ABOVE MENTIONED AREA.
THUS...EXPANDED THE 60% POP FURTHER INLAND ACROSS SE TX...AND INTO
WEST CENTRAL LA. FURTHER EAST...MOISTURE NOT AS PLENTIFUL...BUT
WILL LIKELY WARM INTO THE LOWER 90S LFT AREA...MID 90S AEX
REGION...WHICH WILL LIKELY BREAK THE CAP ENOUGH FOR SCT SHRA/TSRA
TO DEVELOP BY EARLY/MID AFTERNOON. OTHER FORECAST PARAMETERS
REMAIN ON TRACK.
&&
DML
.MARINE...
SOUTHEAST WINDS OF 20 KTS...WITH GUSTS TO 30 KTS POSSIBLE WITHIN
THE SHRA/TSRA...ALONG WITH SEAS OF 6 TO 7 FEET WILL CONTINUE THIS
MORNING. THESE CONDITIONS WILL LIKELY PERSIST THROUGH EARLY/MID
AFTERNOON HOURS...THUS EXTENDED THE SCA FOR ALL MARINE ZONES THRU 21Z.
BELIEVE THE WINDS WILL DIMINISH BY EARLY AFTERNOON...WITH THE SEAS
LAGGING BEHIND A FEW HOURS...BUT SHOULD BE BELOW SCA CRITERIA OF
7 FT. WILL LIKELY HAVE TO POST SMALL CRAFT EXERCISE CAUTION FOR
THE AFTERNOON PACKAGE THROUGH EARLY EVENING.
&&
DML
.PREV DISCUSSION... /ISSUED 440 AM CDT THU JUL 24 2008/
DISCUSSION...
ALTHOUGH HUNDREDS OF MILES TO OUR SOUTHWEST...TROPICAL STORM DOLLY
WILL INFLUENCE OUR WEATHER AGAIN TODAY AS IT CONTINUES TO MOVE
WESTWARD ACROSS SOUTHERN TEXAS. THE SYSTEM HAS PUMPED DEEP
TROPICAL MOISTURE ACROSS THE CWA WITH THE KLCH 00Z SOUNDING
SHOWING A PWAT OF 2.26 INCHES AND AN IMPRESSIVE-FOR-JULY LLJ OF 30
KNOTS. ALONG WITH LOW CONVECTIVE TEMPERATURES...ALL OF THIS SHOULD
ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE
SOUTHWESTERN HALF OF THE FORECAST AREA TODAY. INDEED RADAR IMAGERY
THIS MORNING IS ALREADY SHOWING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS MOVING NORTHWESTWARD ACROSS THE COASTAL WATERS INTO
SOUTHEAST TEXAS. CLOUDY SKIES AND PRECIP COVERAGE SHOULD KEEP
TEMPS BELOW THE 90 DEGREE MARK ACROSS THESE AREAS AS WELL.
COVERAGE OF SHOWERS AND STORMS EXPECTED TO BE LESS ACROSS EASTERN
ZONES WHICH WILL BE FURTHER AWAY FROM THE INFLUENCE OF DOLLY AND
UNDERNEATH A STRENGTHENING RIDGE ALOFT. THIS WILL ALSO ALLOW HIGH
TEMPS TO BE WARMER OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA VS
AREAS FURTHER WEST. SOME SHOWERS AND STORMS WILL LINGER INTO THIS
EVENING BUT MOST ACTIVITY SHOULD HAVE DISSIPATED BY MIDNIGHT.
AFTER TODAY...MAIN FORECAST ISSUES WILL BE THE HEAT AND PRECIP
COVERAGE. GFS AND ECMWF INDICATE AN UPPER LEVEL RIDGE OVER THE
SOUTHERN PLAINS WILL STRENGTHEN TOMORROW INTO THE
WEEKEND WITH HEIGHTS RISING TO AROUND 595 DM...RETURNING THE AREA
TO SUMMERTIME HEAT AND REDUCING PRECIP CHANCES TO ISOLATED AT
BEST THROUGH EARLY NEXT WEEK. POSITION OF UPPER RIDGE ALONG WITH
EXPECTED WESTERLY LOW-LEVEL FLOW IS FAVORABLE FOR VERY WARM TEMPS
ACROSS OUR AREA...AND WILL CALL FOR TEMPS IN THE UPPER 90S TO NEAR
100 IN NORTHERN ZONES THIS WEEKEND. HAVE REMOVED POPS FOR WESTERN
ZONES OVER THE WEEKEND AS UPPER RIDGE SHOULD SQUASH ANY ATTEMPTS
AT CONVECTION...BUT WILL KEEP SOME ISOLATED POPS IN THE FORECAST
FOR EASTERN ZONES AS THOSE AREAS WILL BE FURTHER AWAY FROM MAIN
RIDGE AXIS.
MODELS INDICATE RIDGE WILL WEAKEN BY MIDWEEK AS A DEEP TROUGH
DEVELOPS OVER THE EASTERN CONUS. THIS SHOULD BRINGS TEMPS BACK
DOWN CLOSER TO NORMAL LEVELS AND ALSO ALLOW PRECIP COVERAGE
TO INCREASE SOMEWHAT FOR THE END OF THE FORECAST PERIOD. IN
ADDITION...AFTER DOLLY DISSIPATES TOMORROW...LONG-RANGE MODELS
ARE INDICATING THE TROPICS WILL REMAIN QUIET ACROSS THE GULF OF
MEXICO THROUGH THE END OF JULY.
AVIATION...
MVFR CEILINGS AND VISIBILITIES ALONG WITH SHRA AND VCTS EXPECTED
OFF AND ON AT KBPT AND KLCH TODAY AS TROPICAL MOISTURE CONTINUES
TO POUR INTO THE REGION. BRIEF IFR CONDITIONS POSSIBLE IN THE
HEAVIER SHOWERS AND STORMS. OTHER TERMINALS WILL SEE MAINLY VFR
CONDITIONS BUT POTENTIAL SHOWERS AND STORMS MAINLY FROM 12-00Z.
MARINE...
COASTAL FLOOD ADVISORY WILL REMAIN IN EFFECT THROUGH 8 AM AS
LONG SOUTHEASTERLY FETCH ACROSS THE GULF COMBINED WITH HIGH TIDE
THIS MORNING WILL RESULT IN TIDES RUNNING 1 TO 2 FEET ABOVE MLLW.
THIS COULD CAUSE SOME MINOR FLOODING IN THE TYPICAL LOW SPOTS
ALONG THE COASTAL ROADS AND HIGHWAYS OVER THE NEXT FEW HOURS.
ALTHOUGH WINDS HAVE DECREASED SOME THIS MORNING...SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT FOR ALL WATERS THROUGH NOON AS BUOY
42035 STILL INDICATING WINDS NEAR SCA CRITERIA AND WAVES AS HIGH
AS 8 FEET. WILL LOWER SCA FOR NEARSHORE WATERS THIS AFTERNOON AS
WINDS AND SEAS CONTINUE TO SUBSIDE AS DOLLY WEAKENS FURTHER...AND
DROP SCA FOR OFFSHORE WATERS THIS EVENING. LIGHT WINDS AND SEAS
ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK.
PREV DISCUSSION... /ISSUED 903 PM CDT WED JUL 23 2008/
SYNOPSIS...
TROPICAL CYCLONE DOLLY STILL PUSHING SLOWLY WESTWARD ACROSS LOWER
SOUTH TEXAS NORTH OF BROWNSVILLE. LARGE CYCLONIC FLOW AROUND THE
SYSTEM IS PRODUCING A DEEP SOUTHEAST FLOW OVER THE FORECAST AREA.
THE LATEST UPPER AIR SOUNDING FROM KLCH SHOWS THE RESULT OF THIS
FLOW WITH A VERY MOIST TROPICAL-LIKE AIRMASS IN PLACE AS
PRECIPITABLE WATER VALUE NEAR 2.25 INCHES.
RADAR SHOWS SOME SHOWER ACTIVITY HANGING ON AROUND LOWER SOUTHEAST
TEXAS AND LOWER SOUTHWEST LOUISIANA WHERE MSAS ANALYSIS STILL HAS
SOME DECENT SURFACE MOISTURE CONVERGENCE.
OVER THE COASTAL WATERS...LARGE SWATH OF SMALL CRAFT ADVISORY
WINDS...ALONG WITH RESIDUAL SWELLS FROM DOLLY STILL AFFECTING THE
REGION. THE EAST-SOUTHEAST FETCH HAVING ITS EFFECT OF WATER PILING
ALONG THE COAST. TIDES AROUND 1 1/2 FEET ABOVE PREDICTED LEVELS
DURING HIGH TIDE TIME. THIS MORNING THE ACTUAL TIDE REACHED 3.6
FEET MLLW AT THE CALCASIEU PASS GAUGE AND AGAIN UP TO 3.4 FEET
THIS EVENING. REPORTS OF WATER UP TO HIGHWAY 82 IN CAMERON
PARISH...BUT NO MAJOR PROBLEMS.
UPDATE...
AS IS TYPICAL IN THESE TROPICAL LIKE AIRMASSES...SHOWER ACTIVITY
BEGINNING TO DECREASE DURING THE EVENING HOURS...ESPECIALLY OVER
LAND. WOULD EXPECTED NOCTURNAL ACTIVITY TO RE-DEVELOP LATER ON
TONIGHT OVER THE COASTAL WATERS...WITH TRAJECTORIES TAKING SOME OF
THE SHOWERS ONSHORE THE COASTAL AREAS BEFORE DIMINISHING AS THEY
REACH I-10. HAVE ADJUSTED POPS ACCORDINGLY WITH BEST CHANCE OVER
LOWER SOUTHEAST TEXAS AND EXTREME LOWER SOUTHWEST LOUISIANA...WITH
JUST A SLIGHT CHANCE NORTH OF I-10.
WILL EXTEND COASTAL FLOOD ADVISORY FOR ONE MORE HIGH TIDE
CYCLE...WHICH WILL BE AROUND 6 TO 7 AM...AS STORM TIDE
PROGRAM...WHICH HAS BEEN DOING A DECENT JOB WITH THIS
EVENT...SHOWS ACTUAL TIDE LEVELS BETWEEN 3 AND 3.3 FEET MLLW AT
THE NEXT HIGH TIDE.
RUA
PREV DISCUSSION... /ISSUED 354 PM CDT WED JUL 23 2008/
DISCUSSION...
DOLLY IS NOW ASHORE...WITH THE EYE OVER PORT MANSFIELD THIS HOUR.
THE OUTER RAINBANDS FROM DOLLY ARE AFFECTING OUR REGION AT THE
MOMENT. EXPECT ONGOING CONVECTION FOR THE EVENING HOURS...TAPERING
OFF AFTER MIDNIGHT...BUT STILL KEEPING THE CHANCES BETTER THAN
NORMAL. LOW TEMPS TONIGHT WILL BE QUITE WARM...RANGING IN THE MID
70S...TO UPPER 70S FOR SW LA/SE TX...AS THE GRADIENT WIND LIKELY
STAYS UP NEAR 10 MPH OVERNIGHT. COASTAL TIDES HAVE BEEN RUNNING
ABOUT 1.5 FEET ABOVE NORMAL. WITH THE HIGH TIDE STILL YET TO COME
THIS EVENING BETWEEN 7-8 PM...THE COASTAL FLOOD ADVISORY WILL REMAIN
IN EFFECT FOR TOTAL TIDE VALUES REACHING 3-3.5 FEET...AND WILL
DIMINISH AFTER MIDNIGHT.
FOR THU...BEST CHANCES FOR SHRA/TSRA REMAINS OVER SE TX/SW
LA...DUE TO THE REMAINING MOISTURE AXIS FROM DOLLY. THIS WILL
GRADUALLY MOVE WEST WITH THE REMNANTS...WITH POPS GOING DOWN TO
20% OR LESS BY LATE EVENING.
FOR FRIDAY THROUGH NEXT MONDAY...HOT AND DRY WITH ONLY 20% CHANCE
OF LATE AFTERNOON SHRA/TSRA AT BEST. YOU GUESSED IT...A LARGE UPPER
RIDGE WILL PARK OVER THE SOUTHERN PLAINS DURING THIS PERIOD ESSENTIALLY
PUTTING A WARM DRY LID ON MOST CUMULUS DEVELOPMENT...WITH ONLY THE
MOST ROBUST UPDRAFTS MAKING IT TO TSRA STAGE. TEMPS WILL BE QUITE
HOT DURING THIS PERIOD...WITH MID 90S ACROSS SE TX/S LA...UPPER
90S TO POSSIBLY REACHING 100 FURTHER INLAND ON SUN.
BY TUE...A WEAK UPPER LOW OVER THE EASTERN GULF WILL LIKELY DRIFT
WEST...SLINGING INCREASED MOISTURE FROM EAST TO WEST ACROSS LA
INTO SE TX...THUS RAISING POPS A BIT DURING THIS PERIOD.
DML
AVIATION...
SCATTERED SHRA/TSRA CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON
WITH ACTIVITY EXPECTED TO DECREASE IN COVERAGE LATER THIS EVENING.
HEAVIEST CONVECTIVE ACTIVITY HAS LIFTED NORTH OF KLCH AND KBPT...WITH
LIGHT RAIN UNDER VFR CIGS PREVAILING THROUGH THE REST OF THE AFTERNOON
AND POSSIBLY INTO EARLY EVENING. ADDITIONAL ACTIVITY MAY AFFECT THIS
AREA TOWARD MORNING...ESPECIALLY KBPT...BUT WILL NOT INCLUDE IN TAF
ATM. SHRA/TSRA WILL AFFECT KLFT AND KARA OVER THE NEXT 1 TO 2 HRS...WITH
VFR EXPECTED THEREAFTER. VCSH/VCTS KAEX INTO EARLY EVENING. IFR CONDITIONS
POSSIBLE IN STRONGER SHRA/TSRA...WITH WIND GUSTS UP TO 30KT.
SC
MARINE...
NUMEROUS SHRA/TSRA...ALONG WITH ESE WINDS 20-25G30 SEAS 6-9 FEET
CONTINUE AT BUOY 42035...WHICH IS AND IS A GOOD ESTIMATE FOR THE
REMAINDER OF THE MARINE ZONES E TO INTRACOASTAL CITY THIS EVENING.
FURTHER EAST TO THE ATCHAFALAYA RIVER...SE WINDS 15-20 KTS AND
SEAS 5-7 FEET WILL CONTINUE THIS EVENING...SUBSIDING BY MIDNIGHT.
THE SCA REMAINS FOR ALL OF THE 20-60NM ZONES AFTER MIDNIGHT THRU
THU AFTERNOON FOR RESIDUAL SWELLS OF 7 FT...OTHERWISE WINDS WILL
BE BELOW CRITERIA BY THE AFTERNOON HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 88 76 93 75 95 / 60 40 20 10 20
KBPT 87 77 94 76 96 / 60 40 20 10 10
KAEX 95 74 98 74 100 / 50 20 20 10 20
KLFT 91 75 94 76 96 / 50 20 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Jul 24, 6:21 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 621 AM CDT THU JUL 24 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-251130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 621 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COASTAL FLOOD ADVISORY WILL REMAIN IN EFFECT FOR THE SOUTHEAST TEXAS AND SOUTHERN LOUISIANA COASTLINES THROUGH 8 AM TODAY. A LONG SOUTHEASTERLY FETCH ACROSS THE GULF COMBINED WITH HIGH TIDE WILL RESULT IN TIDES RUNNING 1 TO 2 FEET ABOVE NORMAL THIS MORNING. SOME MINOR FLOODING MAY OCCUR IN THE TYPICAL LOW SPOTS ALONG THE COASTAL ROADS AND HIGHWAYS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA TODAY...WITH MORE SCATTERED ACTIVITY OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RETURN TO MORE SUMMERLIKE WEATHER WILL BEGIN ON FRIDAY AND LAST THROUGH MONDAY AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. LITTLE IN THE WAY OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THIS TIME...WITH HOT TEMPERATURES IN THE 90S TO NEAR 100 EXPECTED. WITH HEAT INDEX VALUES FORECAST TO BE IN THE 100 TO 108 RANGE...CAUTION IS URGED WHEN BEING OUTDOORS. DEEPER TROPICAL MOISTURE RETURNING TO THE AREA ON TUESDAY AND WEDNESDAY WILL RESULT IN LOWER DAYTIME TEMPERATURES AND MORE SHOWER AND THUNDERSTORM ACTIVITY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SHAMBURGER
In the hours before
Local storm report, Jul 24, 12:56 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD VIDOR 30.13N 94.00W
07/24/2008 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE REPORT HIGHWAY 105 UNDERPASS AT I-10 IS
IMPASSABLE DUE TO STANDING WATER. KFDM TV ALSO REPORTS
THAT A VEHICLE IS STALLED IN THE WATER.
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:27 PM CDT | Areal Flood Advisory | LCH | Orange | 63 min |
| Jul 24, 12:33 PM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson | 57 min |
| Jul 24, 1:45 PM CDT | Areal Flood Advisory | LCH | Orange | 90 min |
| Jul 24, 2:05 PM CDT | Flash Flood Warning | LCH | Orange | 115 min |
| Jul 24, 4:04 PM CDT | Flash Flood Warning | LCH | Orange | 86 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.